Jump to content

dkd

Members
  • Posts

    224
  • Joined

  • Last visited

Everything posted by dkd

  1. Hmmmm, I don't know what to tell you --other than ask your doc--sorry!! Good luck
  2. What do you mean by POTS episodes? I take 5 mg betaxolol once per day and 2.5 mg midodrine 2x/day. The first month, I was only taking the betaxolol and I still had a near-syncope moment and that's when he added the midodrine. It kicks my BP up just enough so that I haven't had anymore syncope episodes since (it's only been two months though). So, if you're episodes are syncope related, maybe you need midodrine also??? I know the betaxolol is working because my heart rate is staying down. If your heart rate is not staying down, then I'd say it's probably not working.
  3. I'm too lazy to figure out how to post pics- haha ! Hope you find some answers soon!
  4. Back to the two dots on your first MRI image--I just looked at mine and I can see those also. I'm no expert by any means, but I think they are blood vessels. When I look at the image before and after on mine, I can see a blood vessel, so I think it's just where the vessel has turned.. Also, that's not far under the skin. I just looked up Chiari and I have alot of those symptoms too, but I remember my neurologist looking at my images and saying to himself "no Chiari", so I know it's something he specifically looked for.
  5. From what I've read, it only stays in your system a few hours (some people take it three times per day), so if you get a bad reaction, it'll be over with in a few hours. I take a relatively small dose - 2.5 mg twice per day. My cardiologist suggested that I up it to 5mg twice per day and I got the tingly scalp, chills, and felt cold. I told him that and he was ok with me leaving it at 2.5. I guess, my point is just try it and see what happens. Good luck!
  6. I've been thinking lately of giving up my coffee. I don't think it's the caffeine that affects me so much as the heat of it.
  7. I just tried lexapro for the first time yesterday and I'm not going to take it anymore. After about 15 minutes, my hands became trembly (that only lasted a little while though), then I started having to go to the bathroom every 15-30 minutes for the next couple of hours and then the dizziness started and my face numbness got worse. I drove later that night and I just didn't feel 'right', and I've got to be able to drive my kids around. I told the Doc that and he assurred me that it wouldn't affect my driving---yeah, right. I don't think I can tolerate it enough to get through an 'adjustment' period.
  8. What is involved in a neuro-psych eval? Do they just ask you questions and see how you respond? Nice to know it's not just in your head and now you have proof!!
  9. In my case, the bb reduces my heart rate (previously 120-140 standing-down to around 90 now standing, 60ish while sitting), but doesn't help with my other symptoms. My cardiologist had told me when we found the right bb, that my symptoms would go away. But that hasn't been the case. I went through three different ones. Some made me worse. They don't seem to stay in your system long, so I think it wouldn't hurt you to try one and see if it helps. You will just be out some money (depending on insurance).
  10. My friend's Sjogren's was diagnosed by blood tests. Her Crohn's was diagnosed by lip biopsy (by her dermatologist).
  11. I have chest pain everyday also. I had a normal nuclear stress test, normal EKG, normal heart enzymes, my carotids were the clearest that the tech had ever seen. My cardiologist told me my heart is fine and to not worry about the chest pain. Still it is worrisome though. And, what if one day it is really something, and I think 'oh, it's just the dysautonomia' ?????
  12. I have a good friend with Sjogren's and Crohn's. She got the Sjogren's diagnosis first and then started having terrible diarrhea which led to the Crohn's diagnosis. She mainly just takes immunosuppressants--prednisone and humira. Good luck to you. I hope you can find a tolerable treatment. I know my friend had a rough time finding medications that she could take that didn't make her feel worse.
  13. My ears do this also. My ENT exam was normal too. I've never taken my BP when it happens, so not sure what it does in these instances. I just heard a viagra commercial on TV and it said if you get ringing in your ears to contact your physician, so I'm sure it's got something to do with blood flow, but I'm not sure exactly what.
  14. This is my worse symptom. Feeling pressure in the front of my throat, up into my jaw and head, ringing in my ears. Doctors have no clue what's causing it. I've had all kinds of tests-brain MRI, thyroid ultrasound, abdominal CT, nuclear stress test, lab work, ear, nose and throat exam and everything's normal---but I don't feel normal (I bet we could all say that )
  15. I have muscle twitching almost everyday-mostly eyelids. Also, some spasms in my lower back. I've done electrolyte panels and everything is normal (story of my dysautonomic life-lol). So, not sure what's causing it but it is very annoying.
  16. The nerves to your fingers come through your neck, so try to be more aware of your pillow/neck positions when you sleep. Try to keep your neck as straight as possible-not kinked up or down. I know it's hard though!! I have permanent tingling in my left hand (index and middle fingers) but other fingers can get numb/tingly also and yes, it can be the opposite side of the one I'm sleeping on. I was diagnosed with degenerative discs at C5-7 two years ago--before the dysautonomia.
  17. Wow. I'm ready to try some b12 supplements at least. It has crossed my mind before to ask my doctor to test for it, but then I forgot when I actually got in for my appointment. Anyone else gonna try it? I think it couldn't hurt, right???
  18. I've recently started taking midodrine (a really low dose though--5mg twice per day) and haven't noticed any bad side effects yet. From what I know, it doesn't stay in your system very long, so even if you try it and have a bad side effect, it'll be out of your system soon. Just keep a check on your blood pressure and see how you do.
  19. It might be helpful for you to purchase one of those finger pulse oximeters just to see what your oxygen levels are. I know it helped me to know that even though I felt short of breath, my oxygen level was ok. I don't have those feelings all day long though, just for a few minutes per time (but several times per day). Sorry you're feeling so bad
  20. I did not get the H1N1, but the regular seasonal flu vaccine in Oct. 2010. 4 days later, I had terrible arm pain that made it's way down my arm over the next two months that eventually settled into numbness/tingling in my index and middle fingers. Was finally diagnosed with degenerative discs in my neck (C5-C7). I started having numbness and tingling in my face this past November and eventually over the months, have been diagnosed with dysautonomia. A co-worker of mine is convinced that the flu shot started the whole thing. There will never be any way to prove it, but I am suspicious of it at least!
  21. There is no cure for autoimmune diseases, so even if this is found to be autoimmune, at best we could take immunosupressive drugs which have problems of their own. I have a close friend that has Crohn's and Sjogren's and has to inject herself twice per month with Humira, take a daily drug that was meant as a chemotherapy drug, and she still has problems. I don't know, I guess I'm being pessimistic
  22. Have you tried speaking with the nurse instead of the office staff? I think I'd try that next. I'm pretty upset with my dr's office right now also. I just had a prescription called in over the weekend that was WRONG and for 2 days, I took a diuretic instead of a beta blocker. I lost 5 lbs of fluid in 2 days! The nurse blamed it on the pharmacy and the pharmacy blamed it on the nurse. Guess I'll never know the truth, but I'm going to let the dr know about it next time I go in.
×
×
  • Create New...